MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 28X46MM; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Model Number UH1-46-28
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 02/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
The 46mm bipolar and 28mm inner head disassociated during reduction after the patient dislocated post operatively.Patient was revised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and dislocation involving a uhr head was reported.The event was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.Dimensional & functional inspection: dimensional and functional inspections could not be performed because the device was returned damaged.Deformation of uhmwpe can occur due to time spent implanted, dislocation, explantation, and a variety of other factors, and this damage may not be visibly apparent.Any results received from a dimensional inspection of a damaged device would not be reflective of the manufactured state of the device.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the metal head from the uhr bipolar head.Visual inspection of the returned device indicated that the polyethylene portion of the device has minor deformation/nicks.Damage is consistent with explantation.Dimensional and functional inspections could not be performed on the uhr head because the device was returned damaged.Deformation of uhmwpe can occur due to time spent implanted, dislocation, explantation, and a variety of other factors, and this damage may not be visibly apparent.Any results received from a dimensional inspection of a damaged device would not be reflective of the manufactured state of the device.The exact cause of the event could not be determined from the information provided; however, it was reported that the patient was being manipulated to address joint dislocation when the disassociation occurred, and it is likely the forces from this closed reduction may have contributed to the event.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
UHR BIPOLAR 28X46MM
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13757893
Report Number0002249697-2022-00384
Device Sequence Number5942852
Product Code KWL
UDI-Device Identifier07613327016956
UDI-Public07613327016956
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K800207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberUH1-46-28
Device Catalogue NumberUH1-46-28
Device Lot NumberRD1E05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer08/04/2022
Initial Report FDA Received Date03/14/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown